topamax, frequency of symptoms

Have a question about a symptom, procedure, medication, diagnosis, research, or coping? Ask questions and share what you know with others

Moderator: pmaxwell

topamax, frequency of symptoms

Postby prism » Thu Jun 28, 2007 8:28 am

hi all,

i've been feeling totally blank-speechless-depressed to write on board- not having any advice for anybody and well, frankly really discouraged about cm1, tc, sm- how very, very bad they are. i can only hope that some other collection of annomolies is causing my degeneration.

in any case, many of you use topamax for your head pain? 'seizures' or cerebellar fits? wondering... i'm going to be trying it this week. head pain has gotten so much worse, with the nausea and vomiting, ect.

finally, the inconsistancy of my symptoms has always engendered doubt as to their origin. as for me, i am never unaware of their presence, but wondered if some of you could comment on this. all i know, is that after 20 years of being told there isn't a reason, doing intense therapy and having the symptoms only worsen, i know in my heart they are not from my psyche. however, i do feel that a rush of adrenaline can carry me for a while with increased ability to function. tell me, have i just contradicted myself?
all ears. :wink: prism
prism
 

Postby SMLady » Thu Jun 28, 2007 11:23 am

Hi. I'm sorry you are having such a hard time.

I know that topamax works for some people, but be careful with it. I've said this on here before, but when I was taking it, my eyesight changed. I am far sighted, but it became much worse, and I became nearsighted as well. One morning, I woke up blind in my left eye. This happened twice. I had horrible eye pressure as well. The PA at my dr's office told me it COULDN'T be the topamax and sent me to a neuro opthomoligist. He told me that topamax was notorious for vision problems, and that if I continued to take it, I could become permantly blind. Within a couple of months after taking it, my eyesight returned to normal.

Take care.
User avatar
SMLady
 
Posts: 1571
Joined: Thu May 17, 2007 6:37 pm
Location: Midwest

Postby cash71 » Thu Jun 28, 2007 11:48 am

Prism, Of course I don't pretend to know anything about your specific case but for me, my symptoms definately come and go too and this was something I always wondered about too. Especially the scary symptoms like heart palpitations, visual changes, swallowing issues etc. Well at TCI I was just diagnosed with cranial settling. When Dr. B pushed on the top of my head all my symptoms suddenly became way worse, I was unable to swallow my vision went all strange and my head started pounding. when he pulled up on my head everything in the world was good again. So for me my symptoms change dramatically with changes in head position and with the effects of gravity.

what I am saying is that the fact that your symptoms come and go does not make them any less important. I think it just means that you need to see someone with expert knowledge about your conditions to really get to the bottom of what is happening for you. I know that you are trying to get to TCI and I would encourage you to go. They really will investigate far beyond what anyone else has been willing to do and hopefully get you some real answers.

Hope you are feeling a little better today.

gentle (((((((hugs))))))))

Caroline
Be kind for everyone you meet is fighting a harder battle (Plato)

Syrinx C3-T9, CM zero, OTC, cranial settling, dysautonomia/POTS, and ?EDS

see my blog for more info: http://www.chiariandsyringomyeliaincanada.blogspot.com/
User avatar
cash71
 
Posts: 1362
Joined: Wed May 16, 2007 1:30 pm
Location: Vancouver Island

topamax, frequency of symptoms

Postby prism » Thu Jun 28, 2007 4:59 pm

thanks-

both for the warning about possible side effects on the topamax and the encouragement.

loss of eyesight sounds oh, really scary. i'm glad it didn't last for you.
the only thing my doc mentioned was kidney stones, watching for that and i have no what that's like.

As to head or neck position causing symptoms i had a classic case today at the dentist. good Lord! i'm sure you all can identify. and all that drilling and pressure applied to fit a crown...

i feel like such a pain in the kutchie already i hate to ask for special treatment that's out of the ordinary. especially when i don't really understand myself.

i wish i had some pamphlet to educate my dentist- it's not like i could talk well to explain myself today, really couldn't function- i'm just thankful i didn't have a 'fit' or a seizure. Thank you God!

i guess i'll start a new thread to ask that one~ yet another question! and look around myself, see what i can locate.

blessings,
prism
prism
 

topgmax

Postby prism » Fri Jun 29, 2007 7:42 pm

hi,

thanks again. sorry to be ignorant, but the CINE MRI- measures CSF, right, doesn't show anything about ICP? Just making sure the Topamax wouldn't affect that. (or any other test besides the LP)
So far I have no plans for a lumbar puncture, thank God.

I have noticed a lessening in my pre-seizure activity on my first day on the Topamax. Reason to hope~
8) prism
prism
 

Postby gncrzy3 » Sat Jun 30, 2007 1:04 am

I have severe headaches,, and now what they are saying are "partial seizures".. however,, I had to quit taking the topomax.. as it caused a severe increase in the "partial seizures". I hope you feel better!
gncrzy3
 
Posts: 70
Joined: Mon Jun 25, 2007 11:23 pm
Location: western PA

Postby SMLady » Mon Jul 02, 2007 1:44 pm

Hello again. Yes, I was terrified when I woke up and couldn't see out of my left eye. At first I thought I just wasn't awake. But then I woke my husband and we turned on the light and I covered my right eye, and there was nothing but blackness out of the left eye. It slowly returned in about 6 to 8 minutes. And when it did return, it was really fuzzy for a while. And then it happened again! It was horrifying. The doctor checked me for everything from MS to a brain tumor, which is a good thing just to make sure, but then to find out it was just because of the topamax. I could have saved a fortune in doctor bills!

And they did warn me about kidney stones too. Apparently they are common with this medication but I don't remember why.

I hope you have better luck with it.
User avatar
SMLady
 
Posts: 1571
Joined: Thu May 17, 2007 6:37 pm
Location: Midwest


Return to All About Chiari, Syringomyelia, and Related Disorders

Who is online

Users browsing this forum: No registered users and 8 guests

cron